MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered difficult placement.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a ruptured right mca bifurcation aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 4.3 mm and neck diameter 2.4 mm.The patient¿s blood flow was normal and vessel tortuosity was severe.Physician decided to treat a ruptured wide neck right mca bifurcation aneurysm with balloon assisted coiling.Considering the measurements of aneurysm, he decided to take this as 1st coil.But he was unable to deploy this coil due to morphology of the aneurysm even with balloon inflation also.This coil was not fitting inside the aneurysm at all due to 15cm length, so he took out this coil <(>&<)> deployed fc-4-10-3d as 1st coil which framed nicely.The coil was not implanted at the intended location.There were no additional steps/surgical interventions required to remove or secure the coil.The device did not jump during deployment.The vessel was not damaged.The tip of the catheter was not under stress.The tip of the catheter moved during deployment.The physician did not rotate the delivery pusher during procedure.The aneurysm did not rupture.There were no patient symptoms or complications associated with this event.Additional information was received that an echelon catheter was used.The cause of the axium difficult placement was due to morphology, wide neck aneurysm and length of the aneurysm, and this axium couldn¿t be placed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the catheter tip moving during deployment was not determined.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22077247
Report Number2029214-2025-01237
Device Sequence Number13148516
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB789111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/24/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/03/2025
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale